MAUDE Adverse Event Report: AESCULAP AG CHALLENGER TI-P SM-LIGAT.CLIPS 12 CARTR.; CLIP, IMPLANTABLE

AESCULAP AG CHALLENGER TI-P SM-LIGAT.CLIPS 12 CARTR.; CLIP, IMPLANTABLE
Model Number PL574T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap ag that a challenger ti-p ligature clips device was used during a pancreatectomy procedure performed on (b)(6) 2020.According to the complainant, the ligature clips consecutively fired without being triggered.The event led a procedural delay of approximately five (5) to ten (10) minutes.No known patient complications occurred as a result of this event.Additional information has been requested, but has not yet been received.No patient details were made available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Up to now, product was not provided.Therefore, no pictorial documentation possible.The device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.Without the product, an exact cause cannot be determined at this moment.Additional information / results after received product will be submitted in a supplemental report.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: we made a visual inspection of the products.Here we found wrong positioned clips.Additionally we discovered deformed slider sheets and deformed latches of the slider sheet.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
CHALLENGER TI-P SM-LIGAT.CLIPS 12 CARTR.
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10566542
Report Number9610612-2020-00551
Device Sequence Number19573956
Product Code FZP
UDI-Device Identifier04046963356057
UDI-Public4046963356057
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2024
Device Model NumberPL574T
Device Catalogue NumberPL574T
Device Lot Number52549881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer10/23/2020
03/05/2021
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date11/18/2020
04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PL604R - MULTIF.CLIP APPL.TI-P 5/310MM F/SM-CLIPS; PL604R - MULTIF.CLIP APPL.TI-P 5/310MM F/SM-CLIPS